MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. AUTOPULSE®RESUSCITATION SYSTEM; CARDIAC RESUSCITATOR, LINE-POWERED

ZOLL CIRCULATION, INC. AUTOPULSE®RESUSCITATION SYSTEM; CARDIAC RESUSCITATOR, LINE-POWERED
Model Number 100
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not received the autopulse platform in complaint for investigation.A follow-up report will be filed if and when the product is returned and investigation has been completed.The death was not related to the autopulse device.The autopulse is used as an adjunct to manual cpr, adjunctive use only indication is prominently displayed on device labels and in the device manual.The benefit of using the autopulse is that it in part substitutes mechanical compressions for the physical labor of manual chest compressions when effective manual cpr is not possible.If the autopulse did not start or unexpectedly stops compressions, rescuer should revert to manual cpr, which is the standard of care.The autopulse is intended to be used as an adjunct to manual cpr on adult patients.In case of stoppage of autopulse the trained user reverts to manual cpr.The transition from autopulse to manual cpr by trained users is similar to the time necessary for rescuer rotation and presents the same workflow as manual cpr.Hence, based on available information, the patients' outcome was not negatively impacted by the interruptions when compared to standard of care manual cpr.According to multiple studies, out-of-hospital cardiac arrest (ohca) is considered one of the leading causes of death in industrialized nations, with a significant number of deaths occurring outside of a hospital setting, making it a major public health concern; this information is supported by research from the cdc, studies on global mortality rates, and data from various cardiac arrest registries.Survival to hospital discharge after non-traumatic emergency medical services-treated cardiac arrest with any first recorded rhythm was around 10% for patients of any age (mozaffarian, circulation, 2016; ebiomedicine 2023).Death is an expected outcome for ohca.
 
Event or Problem Description
The autopulse platform (sn (b)(6)) was used to attempt resuscitation of a 53-year-old male patient in cardiac arrest.A staff member in the cardiac cath lab (ccl) witnessed the cardiac arrest, which was attributed to an acute myocardial infarction.The patient was in cardiac arrest for seconds before receiving the first manual cpr, which was performed by the ccl staff for two minutes.The customer reported that the autopulse platform appeared to be functioning but was not compressing enough.According to the customer, the autopulse platform did not display any user advisory or fault codes.The crew switched to a lucas/stryker device, which worked and applied more pressure.Manual cpr was performed for approximately two minutes until the lucas device was employed.Despite these efforts, return of spontaneous circulation (rosc) was not achieved, and the patient was pronounced dead in the cath lab.The customer stated that they cannot rule out the possibility that the patient's death may have been related to the zoll autopulse system.
 
Additional Manufacturer Narrative
Sections d9 and h4 were updated.The reported complaint that the autopulse platform (sn (b)(6)) was not compressing enough was not confirmed in the archive data or functional testing.No device malfunction was found during testing at zoll, and the autopulse platform functioned as intended.Archive data review showed no significant discrepancies.The autopulse platform passed the initial functional test without faults or errors.The drivetrain motor brake gap was inspected and confirmed to be within the specification of 0.008" ±0.001".The autopulse platform was tested with the 95% patient lrtf (large resuscitation test fixture) until the battery was fully discharged.During testing, the autopulse platform reached a peak compression depth of 1.578 inches and a steady-state compression depth of 1.564 inches.The platform operated with a duty cycle of 50%, achieving an average of 79.97 compression cycles per minute over three minutes.All parameters for this autopulse platform meet the manufacturer's specifications.The reported complaint could not be replicated.Following service, the autopulse platform passed all testing criteria.

Brand Name
AUTOPULSE®RESUSCITATION SYSTEM
Common Device Name
CARDIAC RESUSCITATOR, LINE-POWERED
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key22899048
Report Number3010617000-2025-00595
Device Sequence Number18381960
Product Code DRM
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100
Device Catalogue Number8700-0700-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient Weight66 KG